MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/420MM/LT; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/420MM/LT; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.003.465S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of event is unknown.Date of implant is unknown date one year ago.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision of a femoral shaft fracture on (b)(6) 2018 due to nonunion.The patient was initially implanted with an expert lateral femoral on an unknown date a year ago.The surgeon removed the nail and screws and inserted an expert retrograde/antegrade femoral nail (r/afn).The revision was completed successfully with no complications and the patient status was reported as stable.This report is for a 11mm ti lateral entry femoral recon nail-ex/420mm/lt.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: 12-jan-2009; expiration date: 31-dec-2017; part #: 04.003.465s, lot#: 6055985 (sterile) ¿ 11mm ti lateral entry femoral recon nail-ex/420mm/lt - sterile.Quantity 6.Part met dimensional criteria.Component parts reviewed: part 21014, lot: 5399518 meet specifications.Raw material for titanium was received from dynamet incorporated.Product certification was received from dynamet and raw material receiving/putaway checklist meet specification.No nonconformances (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Investigation summary: it was reported that the patient underwent a revision of a femoral shaft fracture on (b)(6) 2018 due to nonunion.The patient was initially implanted with an expert lateral femoral on an unknown date a year ago.The surgeon removed the nail and screws and inserted an expert retrograde/antegrade femoral nail (r/afn).The revision was completed successful with no complications and the patient status was reported as stable.The following investigation flow was performed: adverse event (no reported product problem).No device was returned for investigation.Visual inspection of one photo provided by the sales consultant was performed at customer quality (cq) and was unable to confirm the condition of a non-union, which does not agree with the reported complaint condition.No x-rays showing a non-union were provided, the only photo provided was of the proximal region of the nail with part#/lot# identifiers.No damage to the device was observed in the photo.Therefore this complaint was unable to be confirmed.The complaint device was manufactured in december 2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.This complaint is not confirmed and no product design issues or manufacturing discrepancies were identified during this investigation.There is no allegation of device defect, deficiency or surgical technique error associated with this complaint.As there is no device malfunction alleged and no associated surgical technique error, a design and clinical risk management (dcrm) review will not be completed as it is outside of the scope of the dcrm.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/420MM/LT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7503215
Report Number2939274-2018-52124
Device Sequence Number16184900
Product Code HSB
UDI-Device Identifier10886982082305
UDI-Public(01)10886982082305
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040336
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number04.003.465S
Device Catalogue Number04.003.465S
Device Lot Number6055985
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR